MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 4MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 4MM22CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400422X
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned for evaluation, but the manufacture report is not yet available.A review of the device history record (dhr) associated with lot 82187141 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported event.Additional information is pending and will be sent in upon 30 days after receipt.
 
Event or Problem Description
During operation process, when using a 4mm x 22cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was leaking and cannot be filled.There was no reported patient injury.After angiography, it was found that the limb had occlusive arteriosclerosis and implanted an unknown stent.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
During operation process, when using a 4mm x 22cm x 135cm powerflex pro percutaneous transluminal angioplasty (pta) balloon catheter was leaking and cannot be filled.There was no reported patient injury.The target lesion was the superficial femoral artery (sfa).The lesion had a little calcification with no vessel tortuosity.There was seventy five percent stenosis.The device was not used for a chronic total occlusion (cto).After angiography, it was found that the limb had occlusive arteriosclerosis and implanted an unknown stent.The maximum inflation pressure was ten atmospheres.The device was stored, handled and prepped according to the instructions for use (ifu).The device was prepped normally by maintaining negative pressure.The device was stored for twenty days.There was no difficulty removing the product from the hoop or removing the protective balloon cover.There was no difficulty removing the stylet or any of the sterile packaging components.There were no kinks or other damages noted prior to inserting the product into the patient.The balloon catheter did not kink while being used.One product was returned for analysis.A non-sterile powerflex pro 4mm x 22cm 135 was received coiled inside a plastic bag.Per visual analysis of the unit received, the balloon had been previously inflated.The unit was thoroughly inspected at naked eye and no anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of the unit and pressure applied.Balloon was inflated successfully at 18 atm (device¿s rated burst pressure) with the inflator device; neither a leakage nor a burst was observed on the balloon.A product history record (phr) review of lot 82187141 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was not confirmed through analysis of the returned device.The exact cause of the reported leakage could not be determined.Per functional analysis of the balloon, there was no leakage or rupture noted upon inflation during functional analysis.The device performed as intended and maintained positive pressure at 18atm the device¿s rbp.It is likely that procedural factors and handling of the device contributed to the event reported by the customer.Therefore, based on the information available for review it is difficult to draw a clinical conclusion between the device and the reported event.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.To reduce the potential for vessel damage, the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the stenosis.When the catheter is exposed to the vascular system, it should be manipulated while under high-quality fluoroscopic observation.Do not advance or retract the catheter unless the balloon is fully deflated under vacuum.If resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 4MM22CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key10560467
Report Number9616099-2020-03915
Device Sequence Number2822556
Product Code LIT
UDI-Device Identifier20705032059272
UDI-Public20705032059272
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number4400422X
Device Catalogue Number4400422X
Device Lot Number82187141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/14/2020
Initial Date Received by Manufacturer 08/24/2020
Supplement Date Received by Manufacturer10/06/2020
Initial Report FDA Received Date09/21/2020
Supplement Report FDA Received Date10/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK STENT
Patient Age66 YR
Patient Weight62